Alert archive / South Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 150, NWS Wilmington, NC

August 22, 2011Georgetown County, Williamsburg County, South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Aug 22, 2011, 5:54 PM EDT for Georgetown County, Williamsburg County, South Carolina. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 22, 2011, 5:54 PM EDT (21:54 UTC)
Expired
Aug 22, 2011, 6:30 PM EDT
In force
36 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 126 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.9 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2258 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2258 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
686 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

542 
WUUS52 KILM 222154
SVRILM
SCC043-089-222230-
/O.NEW.KILM.SV.W.0150.110822T2154Z-110822T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
554 PM EDT MON AUG 22 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 630 PM EDT

* AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  LAMBERT...AND MOVING SOUTHEAST   AT 20 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   LAMBERT...
   SAMPIT...
   NORTH SANTEE...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3319 7939 3322 7946 3323 7946 3323 7950
      3327 7957 3334 7974 3354 7954 3317 7919
TIME...MOT...LOC 2154Z 325DEG 16KT 3337 7962

$$

III
2 follow-up statements
983 
WWUS52 KILM 222213
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
613 PM EDT MON AUG 22 2011

SCC089-222223-
/O.CAN.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
WILLIAMSBURG SC-
613 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL WILLIAMSBURG
COUNTY IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
      3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2213Z 316DEG 26KT 3327 7955

$$

SCC043-222230-
/O.CON.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
GEORGETOWN SC-
613 PM EDT MON AUG 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR SOUTHWESTERN GEORGETOWN COUNTY...

AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR LAMBERT...MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO NORTH SANTEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
      3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2213Z 316DEG 26KT 3327 7955

$$

III
417 
WWUS52 KILM 222222
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT MON AUG 22 2011

SCC043-222232-
/O.EXP.KILM.SV.W.0150.000000T0000Z-110822T2230Z/
GEORGETOWN SC-
622 PM EDT MON AUG 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN GEORGETOWN COUNTY
WILL EXPIRE AT 630 PM EDT...

AT 619 PM EDT...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 877-633-6772...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3331 7966 3342 7950 3331 7937 3319 7939
      3322 7946 3323 7946 3323 7950 3327 7957
TIME...MOT...LOC 2222Z 316DEG 26KT 3322 7950

$$

III

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:17 PM EDT, 2 hours 37 minutes earlier.

Area forecast discussion, Aug 22, 3:17 PM EDT, 2 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
317 PM EDT MON AUG 22 2011

.SYNOPSIS...
A WEEK COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON...
ACCOMPANIED BY A CONTINUING CHANCE OF SHOWERS AND THUNDERSTORMS.
HIGH PRESSURE WILL FOLLOW THE FRONT AND RIDGE ACROSS THE CAROLINAS
TUESDAY THROUGH THURSDAY. IRENE COULD POTENTIALLY IMPACT THE
SOUTHEAST STATES AS A HURRICANE THIS WEEKEND. ALL RESIDENTS ARE
ADVISED TO CLOSELY MONITOR THE PROGRESSION OF IRENE.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...WIDESPREAD CU FIELD OVER FORECAST AREA WITH
SHWRS/TSTMS DEVELOPING IN WARM AND HUMID AIR MASS AHEAD OF COLD
FRONT WHICH IS LOCATED NORTHWEST OF CWA. DEWPOINT TEMPS RUNNING IN
THE 70S BUT DECENT AMOUNT OF DRY AIR ALOFT WORKING ITS WAY INTO
AREA...ESPECIALLY ABOVE 9000 FT WHERE A DRIER NW FLOW EXISTS. PCP
WATER VALUES UP AT 2 INCHES THIS MORNING DOWN TO AROUND 1.6 INCHES
MID MORNING. SHWRS/TSTMS SHOULD BE DEVELOP IN WARM SECTOR AHEAD OF
COLD FRONT BUT BEST CAPE UP AROUND 3K J/KG REMAINS FROM SC/NC BORDER
SOUTH ALONG COASTAL SECTIONS OF SC. THE SEA BREEZE SHOULD REMAIN THE
BEST FOCUS FOR ANY CONVECTION THIS AFTERNOON AND ALONG COLD FRONT.
THE W-NW COMPONENT KEEPING THE SEA BREEZE PINNED CLOSER TO THE
COAST. WITH INCREASING W-NW WINDS AS YOU MOVE UP THROUGH THE
ATMOSPHERE AND LOOKING AT SOUNDING DATA...EXPECT MORE IN THE WAY OF
WIND DAMAGE IF STORMS DO DEVELOP. WITH PLENTY OF SUNSHINE IN MOST
PLACES...TEMPS REACHED UP TOWARD 90 MOST PLACES. OVERALL
HEAT AND MOISTURE WILL PRODUCE UNSTABLE CONDITIONS ACROSS THE
AREA UNTIL COLD FRONT PASSES LATER TODAY. RUC DOES SHOW AN
INCREASE IN PCP WATER BACK UP TO 1.75 INCHES BY THIS AFTN WITH
CAPE UP TO 3K BUT THEN SHOWS CAP DEVELOPING BY 22Z.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...WEAK UPPER TROUGH WILL PERSIST ALOFT THROUGH
THE SHORT TERM PERIOD...WHILE THE SURFACE IS PRIMARILY DOMINATED BY
HIGH PRESSURE MIGRATING FROM THE MID-ATLANTIC TO OFF THE COAST. BEST
INSTABILITY TUESDAY WILL LIKELY BE FOUND ACROSS THE SC ZONES...THUS
PLACED THE HIGHEST POPS THERE. PRECIPITABLE WATER HOVERS AROUND 2
INCHES AND LOW CHANCES FOR MAINLY DIURNALLY DRIVEN CONVECTION
PERSIST INTO WEDNESDAY. MAX/MIN TEMPERATURES WILL BE WITH A COUPLE
DEGREES OF NORMAL THROUGH THE PERIOD.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
AS OF 3 PM SUNDAY...IRENE CONTINUES TO BE THE MAIN FOCUS OF THE
PERIOD...EXPECTED TO IMPACT THE SOUTHEASTERN US COAST LATE IN THE
WEEK. STILL A LOT OF UNCERTAINTY WITH RESPECT TO ALL FACETS OF THE
STORM...BUT IT IS LOOKING MORE AND MORE LIKE IT WILL HAVE A
SIGNIFICANT IMPACT ON THE ILM AREA BETWEEN FRI AND SUN.

AHEAD OF IRENE A WEAK SURFACE TROUGH WITH DEEP MOISTURE MOVES INTO
THE AREA THU. LOW LEVEL CONVERGENCE WITH THIS FEATURE SHOULD PRODUCE
SOME AFTERNOON SHOWERS AND THUNDERSTORMS. IRENE SHOULD ACCELERATING
OFF TO THE NORTHEAST LATER SUN AND ON MON. SUBSIDENCE BEHIND IRENE
WILL HELP DRY THINGS OUT EARLY NEXT WEEK. TEMPERATURES WILL BE NEAR
TO ABOVE CLIMO THROUGH THE PERIOD...WITH THE EXCEPTION OF HIGHS THE
DAY IRENE OR HER REMNANTS MOVE ACROSS THE AREA.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
AS OF 18Z...HRRR MODEL STILL ADVERTISING SCATTERED SHOWERS TO
DEVELOP OVER THE REGION...STARTING AROUND 19-20Z. PWAT VALUES ARE
DOWN TO AROUND 1.6 INCHES...WITH FAIRLY HIGH LFC'S. WITH DRY AIR
ALOFT...ANY CONVECTION WILL LIKELY BE LOW TOPPED. LIGHT WEST WIND
WILL BE REPLACED WITH A SOUTHEAST RESULTANT...A BIT LATER THAN
USUAL...20-22Z. TONIGHT...ANOTHER CHANCE FOR TYPICAL LATE SUMMER
MVFR FOG...PARTICULARLY IF SKIES STAY SCATTERED. TUESDAY...VFR
CONDITIONS EXPECTED WITH ISOLATED SHOWERS IN THE AFTERNOON.

EXTENDED OUTLOOK...SCATTERED AFTN SHRA/TSRA THROUGH THURSDAY. A
TROPICAL SYSTEM COULD POTENTIALLY AFFECT THE REGION FRIDAY AND
SATURDAY WITH WIND...IFR CEILINGS AND IFR VISIBILITIES.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM MONDAY...LATEST BUOY AND COASTAL OBS SHOW SEAS HAVE
DROPPED DOWN AROUND 3 FT AT FRYING PAN SHOALS. SW WINDS AROUND 10 TO
15 KTS WILL SHIFT AROUND AS COLD FRONT PUSHES SOUTHEAST THROUGH
WATERS TONIGHT. SEAS 2 TO 3 FT THROUGH THIS EVENING WILL DROP IN AN
OFF SHORE FLOW OVERNIGHT AS FRONT MOVES THROUGH AND PUSHES SOUTH OF
WATERS BY MORNING. EXPECT SEAS 1 TO 2 FT MOST WATERS BY MORNING WITH
WINDS SHIFTING AROUND TO THE N-NE 10 TO 15 KFT.

SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/...
AS OF 3 PM MONDAY...NORTHEAST FLOW TUESDAY MORNING WILL VEER TO AN
EASTERLY DIRECTION THROUGH WEDNESDAY MORNING AS HIGH PRESSURE SHIFTS
OFF THE MID-ATLANTIC COAST. ADDITIONAL VEERING TO THE SOUTHEAST IS
LIKELY BY WEDNESDAY EVENING. SPEEDS WILL BE HIGHEST TUESDAY THEN THE
PRESSURE GRADIENT RELAXES. LOW PERIOD WAVES WILL DOMINATE TUESDAY...
THEN THE FORE-RUNNERS FROM IRENE WILL ARRIVE BY TUESDAY EVENING AND
STEADILY BUILD THROUGH WEDNESDAY.

LONG TERM /THURSDAY THROUGH SATURDAY/...
AS OF 3 PM SUNDAY...AHEAD OF IRENE LONG PERIOD SWELLS...15 TO 20
SEC FROM THE SOUTHEAST...WILL START REACHING THE WATERS THU. OTHER
THAN THE LONG PERIOD GRADUALLY BUILDING SWELLS CONDITIONS SHOULD BE
FAIRLY BENIGN THU...ONSHORE FLOW 10 KT OR LESS AND SEAS 3 TO 5 FT.
DETAILS BEYOND FRI...WIND DIRECTION AND WAVE HEIGHT/SWELL...HINGE ON
THE TRACK AND STRENGTH OF IRENE. HOWEVER...CONFIDENCE IS HIGH THAT
CONDITIONS ACROSS THE WATERS LATE FRI AND SAT WILL BE QUITE
TREACHEROUS. DOUBLE DIGIT SEAS SEEM A GIVEN WITH WIND SPEEDS AT OR
ABOVE SCA THRESHOLDS LATE IN THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...RGZ
SHORT TERM...SRP
LONG TERM...III
AVIATION...HDL/RGZ
Hazardous weather outlook, Aug 22, 5:20 PM EDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
520 PM EDT MON AUG 22 2011

AMZ250-252-254-256-231100-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
520 PM EDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

ISOLATED STRONG THUNDERSTORMS THIS EVENING MAY PRODUCE STRONG WINDS
ARE LARGE HAIL. ACTIVITY SHOULD END OVERNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HURRICANE IRENE IS EXPECTED TO AFFECT THE CAROLINA COASTAL WATERS
THIS WEEKEND. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS
TO THE TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE AREA. LARGE
SWELLS FROM IRENE WILL BEGIN TO ARRIVE ON THE CAROLINA COAST
WEDNESDAY. EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO LATEST
FORECASTS ON HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ105>110-SCZ053>056-231100-
INLAND PENDER-COASTAL PENDER-INLAND NEW HANOVER-COASTAL NEW HANOVER-
INLAND BRUNSWICK-COASTAL BRUNSWICK-INLAND HORRY-COASTAL HORRY-
INLAND GEORGETOWN-COASTAL GEORGETOWN-
520 PM EDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS THIS EVENING WILL PUSH
OFFSHORE OVERNIGHT. LARGE HAIL...DAMAGING WINDS...AND POSSIBLY
TORNADOES MAY OCCUR.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HURRICANE IRENE IS EXPECTED TO AFFECT THE CAROLINA COAST THIS
WEEKEND. THERE IS STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO
THE TRACK THE STORM WILL TAKE AND ITS IMPACT ON THE AREA. AT A
MINIMUM...STRONG RIP CURRENTS ARE EXPECTED TO DEVELOP WEDNESDAY
AND PERSIST THROUGH THE WEEKEND AS LARGE SWELLS FROM IRENE ARRIVE
ON THE COAST. EVERYONE SHOULD PAY VERY CLOSE ATTENTION TO LATEST
FORECASTS ON HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-099-SCZ017-023-024-032-033-039-231100-
ROBESON-BLADEN-COLUMBUS-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION-
WILLIAMSBURG-
520 PM EDT MON AUG 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

STRONG TO POTENTIALLY SEVERE THUNDERSTORMS ARE EXPECTED THIS EVENING
WITH STRONG WINDS...LARGE HAIL...AND FREQUENT LIGHTNING. WATERSPOUTS
ARE ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HURRICANE IRENE MAY AFFECT THE CAROLINAS THIS WEEKEND. THERE IS
STILL CONSIDERABLE UNCERTAINTY WITH REGARDS TO THE TRACK THE STORM
WILL TAKE AND ITS IMPACT ON THE AREA. EVERYONE SHOULD PAY VERY
CLOSE ATTENTION TO LATEST FORECASTS ON HURRICANE IRENE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

9

In the hours before

Local storm report, Aug 22, 3:12 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
312 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     COWARD                  33.97N  79.75W
08/20/2011                   FLORENCE           SC   FIRE DEPT/RESCUE

            VOLUNTEER FIRE FIGHTER REPORTS SEVERAL TREES DOWN AND
            DAMAGE TO AN OLD TOBACCO BARN AND METAL SHED NEAR MCGEE
            AND AZALEA RD NEAR COWARD. ALSO TREE DOWN ON A HOUSE
            ALONG FRIENDFIELD RD IN THE SAME AREA.

&&

EVENT NUMBER ILM1100520

SRP
Special weather statement, Aug 22, 3:25 PM EDT, 2 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
325 PM EDT MON AUG 22 2011

NCZ105-222000-
INLAND PENDER-
325 PM EDT MON AUG 22 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER COUNTY THROUGH 400
PM EDT...

AT 325 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WHITE STOCKING...OR ABOUT OVER BURGAW...MOVING EAST AT 15 MPH.

SOME LOCATIONS IMPACTED INCLUDE BURGAW...MURRAY TOWN AND WHITE
STOCKING.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3442 7774 3455 7797 3461 7792 3459 7761
TIME...MOT...LOC 1925Z 291DEG 14KT 3454 7783

III
Local storm report, Aug 22, 4:42 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
442 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     FUNNEL CLOUD     1 NNE HAMPSTEAD         34.38N  77.70W
08/22/2011                   PENDER             NC   911 CALL CENTER

            FUNNEL CLOUD SPOTTED NEAR THE HAMPSTEAD FIRE
            DEPARTMENT.

&&

EVENT NUMBER ILM1100521

WEISS
Local storm report, Aug 22, 4:58 PM EDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
458 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 PM     FUNNEL CLOUD     2 N SILVER LAKE         34.18N  77.91W
08/22/2011                   NEW HANOVER        NC   911 CALL CENTER

            MUTLIPLE REPORTS OF A FUNNEL CLOUD NEAR GEORGE ANDERSON
            ROAD AND 17TH STREET.

&&

EVENT NUMBER ILM1100522

WEISS
Special weather statement, Aug 22, 5:21 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
521 PM EDT MON AUG 22 2011

NCZ108>110-222215-
COASTAL BRUNSWICK-COASTAL NEW HANOVER-INLAND BRUNSWICK-
521 PM EDT MON AUG 22 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS BRUNSWICK AND NEW HANOVER
COUNTIES THROUGH 615 PM EDT...

AT 520 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM KURE BEACH TO BOLIVIA...
MOVING SOUTHWEST AT 20 MPH. THIS LINE OF STORMS DOES HAVE A HISTORY
OF PRODUCING FUNNEL CLOUDS.

SOME LOCATIONS IMPACTED INCLUDE CAROLINA BEACH...BOILING SPRING
LAKES...CIVIE TOWN...LONG BEACH...MILL CREEK...OAK ISLAND...
SOUTHPORT...SUPPLY...BALD HEAD ISLAND...BOLIVIA...CASWELL BEACH AND
HOLDEN BEACH.

HAZARDS INCLUDE...
SMALL HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3392 7794 3384 7797 3387 7803 3388 7803
      3391 7809 3390 7839 3413 7816 3411 7794
      3411 7793 3411 7786
TIME...MOT...LOC 2120Z 029DEG 16KT 3401 7795 3405 7821

III
Local storm report, Aug 22, 5:45 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EDT MON AUG 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     LIGHTNING        1 NNW BOILING SPRING LA 34.04N  78.07W
08/22/2011                   BRUNSWICK          NC   EMERGENCY MNGR

            HOUSE STRUCK BY LIGHTNING ON WESTWOOD ROAD.

&&

EVENT NUMBER ILM1100523

WEISS

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 9:07 PM EDTSevere Thunderstorm WarningILMMarlboro53 min
Aug 21, 10:02 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence, Marlboro58 min
Aug 21, 11:02 PM EDTSpecial Weather StatementILMDarlington, Dillon, Florence58 min
Aug 21, 11:28 PM EDTAreal Flood AdvisoryILMDarlington, Dillon, Marlboro2 hr
Aug 22, 12:14 AM EDTAreal Flood AdvisoryILMDillon2 hr
Aug 22, 1:31 AM EDTSpecial Weather StatementILMDillon, Horry, Marion, Marlboro59 min
Aug 22, 2:15 AM EDTAreal Flood WarningILMDarlington, Dillon, Marion, Marlboro98 min
Aug 22, 2:45 PM EDTSpecial Weather StatementILMGeorgetown60 min
Aug 22, 4:23 PM EDTSpecial Marine WarningILM67 min
Aug 22, 4:24 PM EDTSpecial Marine WarningILM45 min
Aug 22, 4:29 PM EDTSpecial Marine WarningILM61 min
Aug 22, 5:02 PM EDTSpecial Marine WarningILM58 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.